Tags

Type your tag names separated by a space and hit enter

Anti-N-methyl-D-aspartate receptor encephalitis associated with an ovarian teratoma in an adolescent female.
J Pediatr Surg. 2010 Jul; 45(7):1550-3.JP

Abstract

Anti-N-methyl-d-aspartate (NMDA) receptor encephalitis is a recently described paraneoplastic syndrome with prominent neuropsychiatric symptoms. We report a case of NMDA receptor encephalitis in a 15-year-old female related to the development of NMDA receptor autoantibodies triggered by an ovarian teratoma. Removal of the mature teratoma proved curative with eventual resolution of the paraneoplastic disease process and associated psychiatric symptoms. Increasingly, reports of anti-NMDA receptor encephalitis associated with ovarian teratomas in pediatric patients, as well as a novel assay to measure these antibodies, suggest an etiology for this disease process that may be amenable to prompt surgical excision. The clinical presentation, diagnosis, and surgical management of the disease, as well as a review of the literature, are included.

Authors+Show Affiliations

Division of Pediatric Surgery, Department of Surgery, Medical University of South Carolina, Charleston, SC 29425, USA.No affiliation info availableNo affiliation info availableNo affiliation info available

Pub Type(s)

Case Reports
Journal Article

Language

eng

PubMed ID

20638543

Citation

Lesher, Aaron P., et al. "Anti-N-methyl-D-aspartate Receptor Encephalitis Associated With an Ovarian Teratoma in an Adolescent Female." Journal of Pediatric Surgery, vol. 45, no. 7, 2010, pp. 1550-3.
Lesher AP, Myers TJ, Tecklenburg F, et al. Anti-N-methyl-D-aspartate receptor encephalitis associated with an ovarian teratoma in an adolescent female. J Pediatr Surg. 2010;45(7):1550-3.
Lesher, A. P., Myers, T. J., Tecklenburg, F., & Streck, C. J. (2010). Anti-N-methyl-D-aspartate receptor encephalitis associated with an ovarian teratoma in an adolescent female. Journal of Pediatric Surgery, 45(7), 1550-3. https://doi.org/10.1016/j.jpedsurg.2010.04.002
Lesher AP, et al. Anti-N-methyl-D-aspartate Receptor Encephalitis Associated With an Ovarian Teratoma in an Adolescent Female. J Pediatr Surg. 2010;45(7):1550-3. PubMed PMID: 20638543.
* Article titles in AMA citation format should be in sentence-case
TY - JOUR T1 - Anti-N-methyl-D-aspartate receptor encephalitis associated with an ovarian teratoma in an adolescent female. AU - Lesher,Aaron P, AU - Myers,Thomas J, AU - Tecklenburg,Fred, AU - Streck,Christian J, PY - 2010/02/11/received PY - 2010/04/01/revised PY - 2010/04/05/accepted PY - 2010/7/20/entrez PY - 2010/7/20/pubmed PY - 2010/11/9/medline SP - 1550 EP - 3 JF - Journal of pediatric surgery JO - J Pediatr Surg VL - 45 IS - 7 N2 - Anti-N-methyl-d-aspartate (NMDA) receptor encephalitis is a recently described paraneoplastic syndrome with prominent neuropsychiatric symptoms. We report a case of NMDA receptor encephalitis in a 15-year-old female related to the development of NMDA receptor autoantibodies triggered by an ovarian teratoma. Removal of the mature teratoma proved curative with eventual resolution of the paraneoplastic disease process and associated psychiatric symptoms. Increasingly, reports of anti-NMDA receptor encephalitis associated with ovarian teratomas in pediatric patients, as well as a novel assay to measure these antibodies, suggest an etiology for this disease process that may be amenable to prompt surgical excision. The clinical presentation, diagnosis, and surgical management of the disease, as well as a review of the literature, are included. SN - 1531-5037 UR - https://www.unboundmedicine.com/medline/citation/20638543/Anti_N_methyl_D_aspartate_receptor_encephalitis_associated_with_an_ovarian_teratoma_in_an_adolescent_female_ L2 - https://linkinghub.elsevier.com/retrieve/pii/S0022-3468(10)00309-X DB - PRIME DP - Unbound Medicine ER -